Alert archive / North Carolina / Flash Flood Warnings in 2018
Flash Flood Warning 44, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 14, 2018, 8:41 AM EDT for Johnston County, North Carolina. It was in force for 17 hr. 19 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2018, 8:41 AM EDT (12:41 UTC)
- Expired
- Sep 15, 2018, 1:15 AM EDT
- In force
- 17 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
County Johnston County, NC
The radar
The Raleigh/Durham radar (KRAX), 26 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 9:30 AM EDT | FLASH FLOOD | Princeton, NC | HIGH WATER ON N PINE ST. |
| Sep 14, 12:45 PM EDT | FLASH FLOOD | 2 Nnw Newton Grove, NC | FLOODING REPORTED ON HARPER HOUSE ROAD. |
| Sep 14, 1:00 PM EDT | FLASH FLOOD | 4 Nne Newton Grove, NC | FLOODING REPORTED ON ALMON ROAD. |
| Sep 14, 1:15 PM EDT | FLASH FLOOD | Clayton, NC | STRONG WINDS RIPPED OFF THE ROOF ON A MOBILE HOME. |
| Sep 14, 4:39 PM EDT | FLASH FLOOD | Benson, NC | CORRECTS PREVIOUS TROPICAL STORM REPORT FROM BENSON. SEVERAL ROADS FLOODED IN THE BENSON AREA. |
| Sep 14, 5:15 PM EDT | FLASH FLOOD | 5 S Pine Level, NC | CORRECTS PREVIOUS TROPICAL STORM REPORT FROM 5 S PINE LEVEL. STEVENS CHAPEL ROAD WASHED OUT NEAR PRINCETON. |
| Sep 14, 9:30 PM EDT | FLASH FLOOD | 1 Ene Princeton, NC | HIGH WATER ON DONNIE H JONES BLVD. |
| Sep 14, 9:30 PM EDT | FLASH FLOOD | 1 Ne Princeton, NC | HIGH WATER ON OLD CORNWALLIS RD. |
| Sep 14, 9:30 PM EDT | FLASH FLOOD | 1 S Pine Level, NC | DAVIS MILL RD IMPASSABLE. |
| Sep 14, 9:30 PM EDT | FLASH FLOOD | 1 W Princeton, NC | HIGH WATER ON HOLTS POND RD. |
| Sep 14, 9:30 PM EDT | FLASH FLOOD | 1 W Princeton, NC | PROGRESSIVE CHURCH RD WASHED OUT. |
| Sep 14, 9:30 PM EDT | FLASH FLOOD | 2 N Princeton, NC | HIGH WATER ACROSS THE 1300 BLOCK OF OLD ROCK QUARRY RD. |
| Sep 14, 9:30 PM EDT | FLASH FLOOD | 2 S Princeton, NC | HIGH WATER ON MASSEY-HOLT RD. |
| Sep 14, 9:30 PM EDT | FLASH FLOOD | 3 S Kenly, NC | WATER ACROSS LITTLE RD. |
| Sep 14, 9:30 PM EDT | FLASH FLOOD | 4 Ssw Princeton, NC | HIGH WATER ON BRODGEN RD. |
| Sep 14, 9:30 PM EDT | FLASH FLOOD | 5 S Pine Level, NC | WATER ACROSS THE 4000 BLOCK OF STEVENS CHAPEL RD. |
| Sep 14, 9:30 PM EDT | FLASH FLOOD | 6 S Pine Level, NC | WATER ACROSS GRABTOWN RD. |
| Sep 14, 9:30 PM EDT | FLASH FLOOD | 7 Se Four Oaks, NC | ROAD CLOSED. |
| Sep 14, 9:31 PM EDT | FLASH FLOOD | Princeton, NC | NUMEROUS ROADS WASHED OUT THROUGHOUT THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 19 storm reports to this flash flood warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 0.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted.
364
WGUS52 KRAH 141241
FFWRAH
NCC101-141845-
/O.NEW.KRAH.FF.W.0044.180914T1241Z-180914T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
841 AM EDT FRI SEP 14 2018
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Johnston County in central North Carolina...
* Until 245 PM EDT Friday
* At 838 AM EDT, Doppler radar indicated bands of heavy rain
associated with Hurricane Florence rotating through Johnston
County. Up to two inches of rain have already fallen and
additional one to two inch per hour rates are likely through
midday. The heavy rain combined with the rain that has already
fallen, will result in flash flooding of area streams and creeks.
Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Smithfield, Clayton, Benson, Micro, Selma, Four Oaks, Pine Level,
Kenly, Princeton and Coats Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Do not enter or cross flowing water or
water of unknown depth, either on foot or in a vehicle.
&&
LAT...LON 3542 7816 3535 7815 3534 7822 3532 7824
3532 7827 3529 7830 3526 7841 3526 7849
3531 7854 3534 7853 3540 7860 3545 7862
3550 7866 3552 7871 3571 7847 3582 7826
3576 7824 3571 7816 3561 7813 3558 7807
$$
103 follow-up statements
222
WGUS52 KRAH 141833
FFWRAH
NCC101-150045-
/O.EXT.KRAH.FF.W.0044.000000T0000Z-180915T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
233 PM EDT FRI SEP 14 2018
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for...
Johnston County in central North Carolina...
* Until 845 PM EDT Friday
* At 230 PM EDT, local law enforcement officials reported heavy rain
across the warned area. 5 to 7 inches of rain have fallen, with
the highest amounts just south of Princeton. Flash flooding is
already occurring.
* Some locations that will experience flooding include...
Smithfield, Clayton, Benson, Micro, Selma, Four Oaks, Pine Level,
Kenly, Princeton and Coats Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Life threatening flash flooding is likely occurring in the Princeton
area. Do not attempt to travel unless you must do so to escape the
flooding or are under an evacuation order. If you are in a low lying
area, along a creek or stream, or in an area experiencing flooding,
take action now to protect your life. Move to higher ground
immediately. Turn around, don't drown when encountering flooded
roads. Most flood deaths occur in vehicles.
&&
LAT...LON 3542 7816 3535 7815 3534 7822 3532 7824
3532 7827 3529 7830 3526 7841 3526 7849
3531 7854 3534 7853 3540 7860 3545 7862
3550 7866 3552 7871 3571 7847 3582 7826
3576 7824 3571 7816 3561 7813 3558 7807
$$
10309
WGUS52 KRAH 150015
FFWRAH
NCC101-150515-
/O.EXT.KRAH.FF.W.0044.000000T0000Z-180915T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
815 PM EDT FRI SEP 14 2018
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for...
Johnston County in central North Carolina...
* Until 115 AM EDT
* A Flash Flood Emergency remains in effect for Wayne County and
Southeast Johnston County until 1000 PM.
* At 812 PM EDT, emergency management officials reported flash
flooding due to heavy rain across the warned area. Up to 11 inches
of rain have fallen. Rain bands associated with Tropical Storm
Florence will continue to produce rainfall rates of up to 2 inches
per hour through tonight.
* Some locations that will experience flooding include...
Smithfield, Clayton, Benson, Micro, Selma, Four Oaks, Pine Level,
Kenly, Princeton and Coats Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Life threatening flash flooding is occurring across the area. Do not
attempt to travel unless you must do so to escape the flooding or are
under an evacuation order. If you are in a low lying area, along a
creek or stream, or in an area experiencing flooding, take action
now to protect your life. Move to higher ground immediately. Turn
around, don't drown when encountering flooded roads. Be especially
cautious at night when it is harder to recognize the dangers of
flooding.
&&
LAT...LON 3542 7816 3535 7815 3534 7822 3532 7824
3532 7827 3529 7830 3526 7841 3526 7849
3531 7854 3534 7853 3540 7860 3545 7862
3550 7866 3552 7871 3571 7847 3582 7826
3576 7824 3571 7816 3561 7813 3558 7807
$$
10280
WGUS72 KRAH 150509
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
109 AM EDT SAT SEP 15 2018
NCC101-150518-
/O.EXP.KRAH.FF.W.0044.000000T0000Z-180915T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnston NC-
109 AM EDT SAT SEP 15 2018
...THE FLASH FLOOD WARNING FOR JOHNSTON COUNTY WILL EXPIRE AT 115 AM
EDT SATURDAY...
Flash Flooding threat continues for Johnston County. This threat
continues to be mentioned in Flash Flood Warning #54.
LAT...LON 3542 7816 3535 7815 3534 7822 3532 7824
3532 7827 3529 7830 3526 7841 3526 7849
3531 7854 3534 7853 3540 7860 3545 7862
3550 7866 3552 7871 3571 7847 3582 7826
3576 7824 3571 7816 3561 7813 3558 7807
$$
HainesWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 7:49 AM EDT, 52 minutes earlier.
Area forecast discussion, Sep 14, 7:49 AM EDT, 52 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 749 AM EDT Fri Sep 14 2018 .SYNOPSIS... Hurricane Florence will move over the coast of SE North Carolina today, then move very slowly west or southwest near the coast of southern North Carolina and northeastern South Carolina tonight. A slow motion to the west over northern South Carolina will follow Saturday and Sunday. Conditions will finally improve early next week as the remnants of Florence finally move away. && .NEAR TERM /through Saturday/... As of 445 AM Friday... No changes this evening to the current watches/advisories etc... The center of Hurricane Florence is currently only about ~15 miles offshore of Topsail Beach this morning and slowly moving northwest. Landfall is likely to happen very soon. Across our region there have been a couple of cells that required a tornado warning near the Halifax, Warren, and Nash counties earlier this morning and this also happens to be were the best shear (40kts effective bulk shear) and ML CAPE (about 500 J/kg) intersect. Hurricane Florence will come to a crawl today and is only forecast to move extremely slowly towards the southwest staying very close to the NC coastline. By Saturday morning Hurricane Florence is forecast to still be near the coastline over northeastern South Carolina. Latest runs of the GFS and ECMWF continue to advertise a swath of 10" to 20" across central North Carolina (isolated higher amounts possible) with the NSSL WRF, and HRRR also on board. These types of rainfall unfortunately make sense given the strong low level moisture transport convergence on the back side of the storm. Given the above have continued the Flash Flood Watch into Monday evening. Saturday afternoon into evening Hurricane Florence will then begin to pull more west and then northwest and head towards Asheville, NC. What does this mean for our area? This means that a prolonged period of torrential rainfall can be expected across most of central North Carolina. Flash flooding of creeks, rivers, streams, and nearby roadways, and washouts of area bridges are likely. This will likely result in catastrophic and life threatening flash flooding and extensive prolonged river flooding across the lower Neuse, Black, and Cape Fear river basins. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... As of 425 AM Friday... Saturday night through Sunday night... The remnant circulation of Florence which should be centered over northern South Carolina on Saturday evening will move slowly west on Sunday and then begin to lift north into the Appalachians. As the surface low slips west, a persistent southerly, convergent flow will produce an arc of widespread moderate to heavy rain across the state. The greatest rain coverage will be across the southern Piedmont and Sandhills where we will maintain 90 PoPs with PoPs in the likely range to the northeast. Rainfall amounts during the period will average between 2 and 5 inches with lesser amounts across the far northeast Piedmont and northern Coastal Plain. This additional rain is likely to exasperate anticipated flooding issues across the southern tier including the Neuse, Cape Fear, Black and Yadkin river basins where river flooding may become extreme. Windy conditions with winds of 15 to 25 MPH with gusts near 40 MPH on Saturday evening will gradually abate as the remnant low weakens and pushes away. Given the wet soil, additional issues with falling trees are expected. With lots of clouds and widespread rain, little diurnal temperature change is expected. Morning lows will range around 70 with afternoon highs in the mid to upper 70s. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... As of 1245 AM Friday... The remnant circulation of Florence is expected to lift northeast through the lower Ohio Valley and northeastern United States Monday and Tuesday. This will mean the trailing rain bands and associated weather hazards will come to an end by Sunday night or Monday for the region. The trailing surface trough will keep a lingering chance of mainly diurnal showers and storms into Tuesday afternoon and possibly Wednesday afternoon. Hot and humid conditions will also linger through midweek. Lows in the lower to mid 70s (well above normal) will continue into Wednesday, with highs in the 80s. Finally, a pattern change with a true cold frontal passage is expected late Wednesday. A breath of fresh air courtesy of a Canadian high pressure will arrive by Thursday and Friday. Lows by Friday may finally dip into the 50s across the northern Piedmont, with highs only 80-85. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... As of 745 AM Friday... Mainly MVFR ceilings will prevail through the TAF period, amidst tropically-moist, nely low level flow between high pressure over the Northeast and Hurricane Florence, the latter of which recently made landfall near Wrightsville Beach, NC. The slow wswwd drift of the hurricane will also cause already strong NNELY surface winds to strengthen further across cntl NC today - strongest at FAY, in closest proximity to the center of Florence. While outer bands of showers will pivot swwd and affect RWI, FAY, and RDU this morning, a shield of heavy, tropical precipitation with reduced visibilities, and stronger and more numerous outer bands of showers and storms, will pivot wwd across cntl NC through this evening, including into the GSO and INT vicinity between 00Z-06Z. Outlook: Florence will eventually arc swd across SC Sat and Sat night, then lift nwd and newd through the Appalachians through early next week. Breezy to windy conditions, periods of continued tropical downpours, storms, and isolated tornadoes --and sub-VFR conditions-- will result, with improving conditions by Tue. && .RAH WATCHES/WARNINGS/ADVISORIES... Hurricane Warning for NCZ078-089. Flash Flood Watch through Sunday evening for NCZ021>028- 038>043-073>078-083>086-088-089. Tropical Storm Warning for NCZ026>028-040>043-075>077-084>086- 088. && SYNOPSIS...Haines NEAR TERM...Haines SHORT TERM...Blaes LONG TERM...Badgett AVIATION...MWS
Hazardous weather outlook, Sep 14, 7:21 AM EDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 721 AM EDT Fri Sep 14 2018 NCZ021>025-038-039-073-074-083-151200- Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-Stanly- Montgomery-Anson- 721 AM EDT Fri Sep 14 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. In addition, isolated tornadoes will be possible on Sunday. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ007>011-151200- Person-Granville-Vance-Warren-Halifax- 721 AM EDT Fri Sep 14 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. It will become increasingly windy across the far northern counties of central North Carolina as Hurricane Florence moves onshore. The wind gusts will be strong enough to down a few large tree limbs. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Prolonged rain and wind Friday and Friday night will result in a few downed trees, leading to sporadic power outages and isolated flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ026>028-041>043-077-151200- Franklin-Nash-Edgecombe-Wake-Johnston-Wilson-Harnett- 721 AM EDT Fri Sep 14 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...TORNADO WATCH 373 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ040-075-076-084>086-088-151200- Chatham-Moore-Lee-Richmond-Scotland-Hoke-Cumberland- 721 AM EDT Fri Sep 14 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. In addition, isolated tornadoes will be possible this weekend. Flash Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ078-089-151200- Wayne-Sampson- 721 AM EDT Fri Sep 14 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...TORNADO WATCH 373 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Hurricane Warning. In addition, the threat of few tornadoes will continue, and perhaps even increase, overnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Hurricane Warning. In addition, the threat of few tornadoes will continue through the weekend, particularly on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Sep 14, 2:56 AM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
256 AM EDT FRI SEP 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 AM TROPICAL STORM 4 ENE HOPE MILLS 34.99N 78.89W
09/14/2018 CUMBERLAND NC ASOS
GUST OF 51 MPH AT FAYETTEVILLE REGIONAL
AIRPORT.
&&Local storm report, Sep 14, 3:29 AM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
329 AM EDT FRI SEP 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 AM TROPICAL STORM 4 E EAST LAURINBURG 34.78N 79.37W
09/14/2018 SCOTLAND NC ASOS
GUST TO 40 MPH AT LAURINBURG-MAXTON AIRPORT.
&&
GIHLocal storm report, Sep 14, 4:19 AM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
419 AM EDT FRI SEP 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 AM TROPICAL STORM 4 ENE HOPE MILLS 34.99N 78.88W
09/14/2018 CUMBERLAND NC ASOS
GUST OF 52 MPH AT FAYETTEVILLE REGIONAL
AIRPORT.
&&
BAHLocal storm report, Sep 14, 5:43 AM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
543 AM EDT FRI SEP 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 AM TROPICAL STORM 4 ENE HOPE MILLS 34.99N 78.88W
09/14/2018 CUMBERLAND NC ASOS
GUST TO 54 REPORTED AT FAY.
&&Special weather statement, Sep 14, 6:57 AM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Raleigh NC
657 AM EDT FRI SEP 14 2018
NCZ042-043-077-078-088-089-141145-
Johnston NC-Sampson NC-Harnett NC-Wayne NC-Cumberland NC-Wilson NC-
657 AM EDT FRI SEP 14 2018
...MODERATE TO HEAVY RAIN ASSOCIATED WITH HURRICANE FLORENCE WILL
CONTINUE TO SPREAD ACROSS THE COASTAL PLAIN AND SANDHILLS THIS
MORNING...
At 651 AM EDT, Doppler radar indicated rainbands associated with
Hurricane Florence were spreading into Wilson, Wayne, Johnston,
Harnett, Cumberland and Sampson counties. Moderate to heavy rain
will become more widespread through the mid-morning.
Torrential downpours and wind gusts up to 50 mph will be possible
with this storm.
Locations impacted include...
Fayetteville, Goldsboro, Smithfield, Clinton, Lillington, Fort Bragg,
Wilson, Clayton, Dunn and Mount Olive.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3485 7850 3483 7890 3495 7904 3519 7910
3527 7922 3534 7915 3574 7822 3575 7820
3587 7783 3583 7775 3568 7766 3557 7782
3518 7783 3515 7790 3519 7802 3519 7816
3490 7815 3474 7820 3471 7811 3456 7825
TIME...MOT...LOC 1051Z 068DEG 46KT 3572 7790
SmithSpecial weather statement, Sep 14, 8:09 AM EDT, 32 minutes before
Special Weather Statement
National Weather Service Raleigh NC
809 AM EDT FRI SEP 14 2018
NCZ027-042-043-141245-
Nash NC-Johnston NC-Wilson NC-
809 AM EDT FRI SEP 14 2018
...A HEAVY SHOWER WILL AFFECT SOUTHWESTERN NASH...CENTRAL JOHNSTON
AND SOUTHWESTERN WILSON COUNTIES UNTIL 845 AM EDT...
At 807 AM EDT, Doppler radar was tracking a heavy shower near
Bailey, or 18 miles northeast of Smithfield, moving west at 50 mph.
Wind gusts up to 50 mph will be possible with this shower.
Heavy rain and minor flooding will also be possible with this shower.
Locations impacted include...
Smithfield, Clayton, Bailey, Micro, Selma, Kenly, Lucama, Sims, Emit
and Buckhorn Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Doppler radar has indicated weak rotation with this shower. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
A tornado watch remains in effect until 500 PM EDT for central North
Carolina.
LAT...LON 3546 7849 3554 7859 3561 7860 3569 7849
3581 7806 3564 7799
TIME...MOT...LOC 1207Z 070DEG 43KT 3570 7812
26The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:07 PM EDT | Special Weather Statement | RAH | Edgecombe | 23 min |
| Sep 13, 8:33 PM EDT | Tornado Warning | RAH | Wilson | 11 min |
| Sep 14, 12:28 AM EDT | Special Weather Statement | RAH | Johnston, Sampson, Wayne, Wilson | 62 min |
| Sep 14, 3:02 AM EDT | Tornado Warning | RAH | Franklin, Halifax, Warren | 28 min |
| Sep 14, 3:07 AM EDT | River Flood Warning | RAH | Cumberland | 10 days |
| Sep 14, 3:07 AM EDT | River Flood Warning | RAH | Cumberland | 7 days |
| Sep 14, 3:07 AM EDT | River Flood Warning | RAH | Harnett | 7 days |
| Sep 14, 3:13 AM EDT | Tornado Warning | RAH | Halifax, Nash | 18 min |
| Sep 14, 6:36 AM EDT | Areal Flood Advisory | RAH | Edgecombe, Harnett, Johnston, Wilson | 114 min |
| Sep 14, 6:57 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Johnston, Sampson, Wayne, Wilson | 48 min |
| Sep 14, 7:27 AM EDT | Flash Flood Warning | RAH | Sampson | 6 hr |
| Sep 14, 7:56 AM EDT | Flash Flood Warning | RAH | Wayne, Wilson | 6 hr |
| Sep 14, 8:09 AM EDT | Special Weather Statement | RAH | Johnston | 36 min |
| Sep 14, 9:00 AM EDT | Special Weather Statement | RAH | Johnston, Wilson | 45 min |
| Sep 14, 9:33 AM EDT | Special Weather Statement | RAH | Nash | 27 min |
| Sep 14, 9:49 AM EDT | Special Weather Statement | RAH | Cumberland | 26 min |
| Sep 14, 9:59 AM EDT | Special Weather Statement | RAH | Franklin | 16 min |
| Sep 14, 10:03 AM EDT | Flash Flood Warning | RAH | Cumberland, Harnett | 14 hr |
| Sep 14, 10:13 AM EDT | River Flood Warning | RAH | Johnston | 59 hr |
| Sep 14, 10:13 AM EDT | River Flood Warning | RAH | Johnston | 5 days |
| Sep 14, 10:13 AM EDT | River Flood Warning | RAH | Wayne | 11 days |
| Sep 14, 10:19 AM EDT | Special Weather Statement | RAH | Franklin | 26 min |
| Sep 14, 10:46 AM EDT | Special Weather Statement | RAH | Edgecombe | 29 min |
| Sep 14, 10:49 AM EDT | Special Weather Statement | RAH | Wake | 26 min |
| Sep 14, 10:51 AM EDT | River Flood Warning | RAH | Anson, Stanly | 4 days |
| Sep 14, 11:18 AM EDT | Special Weather Statement | RAH | Halifax | 27 min |
| Sep 14, 11:24 AM EDT | Special Weather Statement | RAH | Halifax | 36 min |
| Sep 14, 11:59 AM EDT | Flash Flood Warning | RAH | Hoke, Moore | 12 hr |
| Sep 14, 12:24 PM EDT | Special Weather Statement | RAH | Halifax | 36 min |
| Sep 14, 12:37 PM EDT | Special Weather Statement | RAH | Edgecombe | 38 min |
| Sep 14, 12:40 PM EDT | Tornado Warning | RAH | Edgecombe | 35 min |
| Sep 14, 1:05 PM EDT | Tornado Warning | RAH | Franklin, Nash | 40 min |
| Sep 14, 1:08 PM EDT | Flash Flood Warning | RAH | Sampson | 11 hr |
| Sep 14, 1:12 PM EDT | Flash Flood Warning | RAH | Edgecombe, Nash | 11 hr |
| Sep 14, 1:28 PM EDT | Special Weather Statement | RAH | Edgecombe | 32 min |
| Sep 14, 1:45 PM EDT | Flash Flood Warning | RAH | Franklin, Wake | 11 hr |
| Sep 14, 1:55 PM EDT | Special Weather Statement | RAH | Nash | 35 min |
| Sep 14, 1:57 PM EDT | Flash Flood Warning | RAH | Wayne, Wilson | 11 hr |
| Sep 14, 1:58 PM EDT | Special Weather Statement | RAH | Wake | 32 min |
| Sep 14, 2:32 PM EDT | Special Weather Statement | RAH | Wake | 28 min |
| Sep 14, 3:14 PM EDT | Areal Flood Advisory | RAH | Chatham, Lee, Moore, Richmond, Scotland | 6 hr |
| Sep 14, 5:19 PM EDT | Special Weather Statement | RAH | Granville, Person | 26 min |
| Sep 14, 5:24 PM EDT | Tornado Warning | RAH | Granville, Person | 19 min |
| Sep 14, 5:31 PM EDT | Special Weather Statement | RAH | Vance | 29 min |
| Sep 14, 5:50 PM EDT | Areal Flood Advisory | RAH | Alamance, Durham, Granville, Guilford, Halifax, Orange and 4 more | 4 hr |
| Sep 14, 6:27 PM EDT | Special Weather Statement | RAH | Person | 18 min |
| Sep 14, 6:28 PM EDT | Flash Flood Warning | RAH | Johnston, Wayne | 4 hr |
| Sep 14, 6:45 PM EDT | Special Weather Statement | RAH | Durham | 60 min |
| Sep 14, 6:57 PM EDT | Flash Flood Warning | RAH | Alamance, Durham, Orange | 4 hr |
| Sep 14, 7:02 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 43 min |
Nearby
Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.